You are here:

Skin Conditions/I've been taking Amoxicillin for my Folliculitis...



I've been taking Amoxicillin for my Folliculitis for about three days now. Prior to that I was taking Cephalexin but I had a bad reaction to it so my doctor switched my prescription. The folliculitis, which is on and around my scrotum and inner thigh area, seems to be healing, but the only problem is there's been a nasty stench coming from the area.

Whenever I try to see what's going on, I notice instantly that the area is moist, most of the skin has already or is in the process of peeling off, and, of course, the stench. I have researched it a little and, of the things I've read, I've been advised to call my doctor again. But I just wanted to hear a second opinion to make sure if that was really necessary.

Other than the smell, the medicine seems to be working just fine.

Thanks in Advance


Since the area is moist, I would guess some fungus is causing the odor.

You could use a zinc and tea tree oil lotion to heal the fungus which also has a naturally pleasant fragrance. Would likely help the healing process as well.

Of course if the condition persists, see your doctor.

Skin Conditions

All Answers

Answers by Expert:

Ask Experts


Zac Hawkins


I am not a Dermatologist, but I have done extensive research on numerous skin disorders. Here are some of the skin conditions I have researched, Skin Treatments. I would be happy to share my knowledge with those in need of help.


I am owner of Skin and Scalp which focuses on treatment options and prevention advice for a wide variety of skin and scalp disorders.

Numerous online article publishers far too many to mention.

Decades of involvement in research and development in our parent corporations skin and hair care company.

©2016 All rights reserved.